MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENDON ANCHORS 8; STAPLE, IMPLANTABLE

SMITH & NEPHEW, INC. TENDON ANCHORS 8; STAPLE, IMPLANTABLE
Model Number 2504
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, approximately, a month and half after an arthroscopy where tendon anchors were used, a raised sack appeared on the intra lateral portal of the patient.Synovial fluid was draining out of the sack with some chunks.When the sack was decompressed and then abducted, particles could be seen.It is unknown how the injury was treated or the patient's outcome.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that three undated photos of the ¿raised sack¿ were provided for review and confirm the reported.Based on the limited information provided no clinical factors were found which would have contributed to the reported events.While it was reported that the fluid was drained from the patient, it is unknown if the reported ¿particles¿ were removed from the patient.The regeneten bioinductive implant, bone anchors, and tendon anchors are implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.The root cause of the reported event could not be determined.Factors that could have contributed to the failure include surgical technique.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TENDON ANCHORS 8
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16950282
Report Number3003604053-2023-00023
Device Sequence Number15182491
Product Code GDW
UDI-Device Identifier00854501006067
UDI-Public00854501006067
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131637
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2504
Device Catalogue Number2504-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale